Potassium - Normal Range

11 Answers

These messages are for mutual support and information sharing only. Always consult your doctor before trying anything you read here.
How much pottassium a dialysis patient can take each day.
It depends on your serum pottassium level, you appetite and how much you have take in.
It depends on which dialysis the patient is taking.
For patients on hemodialysis, the American Association of Kidney Patients recommends a daily potassium intake of 2,000 to 3,000 milligrams. Patients on hemodialysis only receive treatment a few times per week.
For patients on peritoneal dialysis, 3,000 to 4,000 milligrams of potassium per day is allowed, because in this dialysis the blood is cleaned more frequently.
I went to the er and found my potassium level was 2.7.  After 2 bags of iv and 2 potassium pills,  they got it up to 3 and sent me home.   I still have several symptoms.   Isn't that too low to be sent home
Hello, what other symptoms do you have, and other diseases, or just because the blood potassium is too low to go to the hospital? The normal value of blood potassium is 3.5-5.5mmol / L. The situation of simply looking at blood potassium is indeed low. You can add potassium tablets at home. wish you health.
My husband has bone cancer and his potassium is too high. How do i flush it out?
My husband has bone cancer and his potassium is too high. How do i flush it out?
How high is his potassium level? A mild one, you can try a low potassium diet, a severe one doctors have to IV active ingredients to move the potassium away, incl. calcium, glucose, insulin, but don't just give him supplement of calcium, sugar or insulin. The best way is to keep him connected with the medical team.
HI my potassium is 5 .1 what can I do to lower it
Hello Marilyn, blood potassium 5.1 mmol/L is normal, you don't really need to worry about lowering it.
AFTER NOT EATING CERTAIN FOODS WITH HIGH POTASIUM MY POTASUIM LEVEL IS 4.7 IF I EAT SOME FOODS WITH HIGH POTASIUM IT GOES TO 5.1 I HAVE HEART PROBLEMS AND NOW MY CHOLESTROL READING IS ONLY 98. IM 87 AND HATE THAT I CAN'T ENOUGH CERTAIN FOODS. I TAKE LISINOPRIL AND ATENOLOL. SHOULD I STOP THESE DRUGS?
Hello Pauline, one of the side effects of Lisinopril is high potassium, I'm not sure if you're aware of it. It's about 1%-10% chance, in the drug statement you may see the word "hyperkalemia", it means a high level of potassium in your blood.
What are the signs of low potassium on the. Skin
There's rarely sign on skin for low blood potassium.
Please help me my potassium level is 8 i have type 2 diabetes and i am 300 lbs 5ft 2in and 69 years old i know i have to lose weight but what can i eat. I scared
Hi, high potassium level caused by kidney disease is most common. That means you'll need some tests on kidney function. Being diabetic is also a risk factor to kidney disease. For weight loss, first understand the daily calories you need, then make a diet plan accordingly. https://healthtopquestions.com/calories-calculator/ You can calculate the calories here.
Best way to lower potassium is to eliminate high potassium foods from your diet.  Learn which those are!
I take 99 mg of potassium with 400 mg of Magnesium everyday 1 tablet each, is this to much?
Daily potassium intake at 4700 mg is considered adequate. The FDA has determined that foods that contain at least 350 milligrams of potassium can bear the following label: "Diets containing foods that are good sources of potassium and low in sodium may reduce the risk of high blood pressure and stroke." If you take Magnesium Oxide, 400 mg is a usual dosage for adults.
I would suggest that you are wasting your money on potassium pills. 1/2 to 1 cup of fruit juice, or piece of fresh fruit, will give you that much or more potassium than 1 pill, plus you get the other nutrients too.
My primary said it's best to get mineral from foods, not from pills.
I’d like to find out, but you have to read too much garbage, things you weren’t wanting to read, and I don’t know if they ever give you the answer because I get tired of reading.... Why can’t you get to the point and not keep going on and on about stuff you could care less. A little is ok but it goes on and on and on !!!! I give up !!!!!!
I couldn't agree with you more. Just get to the point!!!!!!!!!!!!!
I thought I read that high potassium can cause your hands and feet , the nerves in them, to become very painful . I thought I had carpel tunnel, but then I figured it was from my high potassium. I’m 71 years of age, having diabetes for 60 years, Type 1 , and in stage 5 of kidney disease. My doctor won’t let me go on dialysis till my potassium goes down . But I’m mainly concerned why both hands are extremely painful.
Hello Mrs. Wolf, I would say the pain in both of your hands can be linked to the nerve injuries caused by long-term diabetes. I'll recommend you get help from your neurologist.
What can a neurologist do about nerve pain in hands?
Exactly. I've known it's nerve pain I don't want a surgery, I don't want pain pills either. What else can a neurologist do to me?
...